MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X30 8MM HEAD STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X30 8MM HEAD STERILE; SCREW, FIXATION, BONE
Model Number 7207676
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported about a screw, biorci-ha 7/8 x 30 mm that during an unknown procedure while it was being deployed, the screw got broken.The procedure was completed without significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one 7207676 sterile biorci ha 7x30mm screw used for treatment, was not returned for evaluation.Due to product unavailability, investigation was limited.Factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use.Instructions for use contains recommendations and precautionary statements for proper use of product.Influences that could compromise product integrity include: 1.Use of damaged or other than recommended prep instrument size and/or types.2.Not accounting for taper or larger head to body design.3.Entanglement with guide wire or other instrument causing tearing and fractures.4.Unexpected bone density/condition.5.Use of excess torque or force.Prep per the instructions for use recommendation is critical for ease of insertion and successful anchoring.Per instructions for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.Prior to use inspect the tip of the driver.If tip flaring is apparent do not use the driver.Excessive force should not be placed on the delivery instrument.If hard bone is encountered, the biorci tap should be used.¿ complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition or product/procedure failure that supported the allegation.Product met specifications upon release to distribution.No additional actions required at this time.

Brand Name
SCR BIORCI-HA 7X30 8MM HEAD STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9644225
Report Number1219602-2020-00147
Device Sequence Number1964773
Product Code HWC
UDI-Device Identifier03596010459947
UDI-Public03596010459947
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2020
Device Model Number7207676
Device Catalogue Number7207676
Device Lot Number50543460
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1